I've been taking a low dose of Predisenol for two month - one week 10mg, 7 weeks 5mg. Over the last week the vision in my left eye is blurry. I've read on the web pred can cause eye problems. Does anyone have any answers. Thank you.
EYE PROBLEMS DUE TO PRED: I've been taking a low... - LUPUS UK
Please go for an eye test. Even it's a routine high street one. After six months on pred+hydroxy and other meds, the vision in my right eye went blurry like looking under water around the periphery. Within a week, it was like looking through a keyhole. Then total darkness in that eye. With me, my retina completely detached. Don't take chances with your sight.
Dear flossy1, you are right pred can cause lots of eye problems. You need to see an optician asap. Gp don't know that much about eyes. The optician can check the pressure within your eye which can rise and affect the optic nerve when taking pred. Long term use can also cause cataracts. An optician can refer you to an eye specialist if it is urgent. So please see one today if you can. Good luck x
I have been on and off prednisone for a long time, then this past December I was gravely ill in the hospital twice in which I was given solumedrol IV for nearly a week both times. Solumedrol is a strong prednisone. I started having blurry vision but was time to have my drivers license switched because of moving and failed the eye test. They sent me to the eye dr and my pressures were very high in both eyes and I have advanced cataract in left eye and moderate in right. I am on drops for the rest of my life for the glaucoma (high pressures) and need surgery for the cataracts. The Dr said she had only seen such changes in people who have been on steroids as I had my records from last vision testing a year ago. Best wishes, please get seen quickly to avoid the damage I now have by putting it off. And yes, an eye DR as they have the necessary equipment and knowledge to see the problems with your eyes.
If you are in the UK go to an optician - one that does proper eye tests and examinations, not just dispenses specs - and ask for an eye test asap. They can see far more than a GP and it is far quicker than waiting for a hospital appointment.
Pred CAN cause blurry vision but it is more often both eyes so the fact you are having problems with only your left eye is unusual. But the optician can examine the retina and do pressures and can see if there is anything going on that needs attention and will send a letter for an eye specialist or even to A&E if it is that urgent.
Don't ignore eye symptoms though.
Thank you for your good advice. I'll make an appointment with an optician and let you know what he says.
I have not been on pred but have had numerous flares of uveitis for many years and have had steroid eye drops on repeat prescription. I've always been very short sighted and have a very good optometrist. The last six months have shown a rapid deterioration in my sight and developing cataracts either because of the flares or the frequent use of steroids (or both). The optometrist referred me to the eye clinic Just over a month ago, I saw the consultant last week and have a date for the first cataract removal in May. The direct referral from the optometrist has been quicker than any other referrals by my GP.
Hope things go well for you.
My Mum has RA and uveitis and has developed cataracts. Grannjogger how did you get on with your cataract removal?
Hi Shivanjali. It's been a bit of a bumpy journey but I'm getting there. The first op at the end of May went well. It was difficult to get both eyes to work together as the 'new' eye had pretty good vision and the 'old' eye was still very short sighted. To complicate matters I had my gall bladder removed 12 days after my first op and was feeling a bit rough for a couple of weeks. My immune system flared up quite a bit for a few weeks and I had been on steroid drops in my new eye for 7 weeks when I got a short notice appointment for my other eye the following week. Second eye op went well but the first eye went into a massive flare up of uveitis and I was back on steroids again. I'm now finally off all the steroids and the new eyes are great with just some minor problems with light sensitivity. Definitely well worth it because I didn't realise how bad my sight was. Everything is so much clearer now. It all challenged my immune system quite a bit and probably took longer to heal than for people who have a well functioning immune system but I suppose 3 lots of surgery in less than 8 weeks was a lot for my system to cope with. Worth it in the end.
I hope things go well for your mum. I wake up every morning grateful that I can see better than I have for years. x